Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 3, 2011, 9:11 PM CDT for Lee County, Ogle County, Illinois. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 9:11 PM CDT (02:11 UTC)
- Expired
- Apr 3, 2011, 10:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Lee County, IL, Ogle County, IL
The radar
The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:25 PM CDT | HAIL 0.25 | Polo, IL | |
| Apr 3, 9:35 PM CDT | HAIL 0.75 | Oregon, IL | RELAYED BY MEDIA. |
| Apr 3, 9:46 PM CDT | HAIL 1 | Rochelle, IL | RELAYED BY MEDIA |
| Apr 3, 9:47 PM CDT | HAIL 0.5 | Creston, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 3, 8:54 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1790 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS53 KLOT 040211
SVRLOT
ILC103-141-040300-
/O.NEW.KLOT.SV.W.0003.110404T0211Z-110404T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
911 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEE COUNTY IN NORTH CENTRAL ILLINOIS...
OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 1000 PM CDT
* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHEAST OF MILLEDGEVILLE...OR 8 MILES
NORTH OF STERLING...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
DIXON...MOUNT MORRIS...OREGON...ROCHELLE...POLO...FRANKLIN GROVE...
ASHTON...BYRON...STILLMAN VALLEY...HILLCREST...LEAF RIVER...DAVIS
JUNCTION...STEWARD AND CRESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4207 8968 4215 8921 4215 8895 4180 8895
4181 8964 4193 8964 4193 8969
TIME...MOT...LOC 0211Z 260DEG 49KT 4192 8965
WIND...HAIL <50MPH 1.00IN
$$
MDB/KJB3 follow-up statements
360
WWUS53 KLOT 040224
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
924 PM CDT SUN APR 3 2011
ILC103-141-040300-
/O.CON.KLOT.SV.W.0003.000000T0000Z-110404T0300Z/
OGLE IL-LEE IL-
924 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LEE
AND OGLE COUNTIES UNTIL 1000 PM CDT...
AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTH OF DIXON...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
OREGON...ROCHELLE...FRANKLIN GROVE...ASHTON...BYRON...STILLMAN
VALLEY...HILLCREST...DAVIS JUNCTION...STEWARD AND CRESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4181 8958 4192 8958 4207 8956 4215 8921
4215 8895 4180 8895
TIME...MOT...LOC 0225Z 260DEG 49KT 4195 8940
WIND...HAIL <50MPH 1.00IN
$$
MDB/KJB856
WWUS53 KLOT 040239
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
939 PM CDT SUN APR 3 2011
ILC103-141-040300-
/O.CON.KLOT.SV.W.0003.000000T0000Z-110404T0300Z/
OGLE IL-LEE IL-
939 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LEE
AND EASTERN OGLE COUNTIES UNTIL 1000 PM CDT...
AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF HILLCREST...OR 7 MILES NORTHWEST OF
ROCHELLE...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCHELLE...HILLCREST...DAVIS JUNCTION...STEWARD AND CRESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4182 8950 4207 8928 4215 8921 4215 8895
4180 8895
TIME...MOT...LOC 0239Z 260DEG 49KT 4198 8915
WIND...HAIL <50MPH 1.00IN
$$
MDB/KJB565
WWUS53 KLOT 040301
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1001 PM CDT SUN APR 3 2011
ILC103-141-040310-
/O.EXP.KLOT.SV.W.0003.000000T0000Z-110404T0300Z/
OGLE IL-LEE IL-
1001 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LEE AND EASTERN OGLE
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. ADDITIONAL THUNDERSTORMS WILL AFFECT LEE COUNTY THIS EVENING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 3 AM.
LAT...LON 4182 8950 4207 8928 4215 8921 4215 8895
4180 8895
TIME...MOT...LOC 0239Z 260DEG 49KT 4197 8915
$$
MDB/KJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:01 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 3, 7:01 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
701 PM CDT SUN APR 3 2011
.DISCUSSION...
315 PM CDT
FORECAST CONCERNS FOCUS ON NEAR TERM...WITH DYNAMIC SYSTEM MOVING
ACROSS THE MIDWEST. CONVECTIVE TRENDS...SEVERE POTENTIAL...
SYNOPTIC WIND FIELD AND TEMPS ALL CLAMORING FOR ATTENTION THIS
AFTERNOON.
20Z SURFACE ANALYSIS DEPICTS DEEP LOW PRESSURE OVER NORTH CENTRAL
IOWA...WITH WARM FRONT EXTENDING EAST/SOUTHEAST ACROSS NORTHERN
ILLINOIS AND WESTERN INDIANA. AS EXPECTED...ELEVATED SHOWERS AND
THUNDERSTORMS WELL NORTH OF SURFACE BOUNDARY HAVE SHIFTED WELL OFF
TO THE NORTHEAST INTO MICHIGAN...WHILE STRONG CAPPING HAS
DEVELOPED ACROSS THE CWA BENEATH IMPRESSIVE ELEVATED MIXED LAYER
(EML). WITH WARM FRONT LIFTING NORTHEAST ACROSS AREA...TEMPS
HAVE SURGED INTO THE 70S/NEAR 80 WITH DEW POINTS IN THE LOW TO MID
50S IN THE WARM SECTOR WHILE READINGS HOVER IN THE MID 40S WITH
AN EASTERLY WIND OFF OF THE LAKE ACROSS THE FAR NORTHERN SUBURBS.
STRONG SOUTHEAST/SOUTH WINDS HAVE BEEN GUSTING TO 45 MPH AT TIMES
ACROSS THE SOUTH/SOUTHEASTERN CWA...AND THOUGH GUSTS SHOULD
GRADUALLY SLACKEN THROUGH THE LATE AFTERNOON HOURS AS BEST
PRESSURE FALLS MOVE OFF ACROSS MICHIGAN AND INDIANA...WILL ALLOW
WIND ADVISORY TO RIDE THROUGH 00Z WITH GUSTS IN 35-40 KT RANGE
STILL NOTED ACROSS EAST CENTRAL IL INTO FAR SOUTHEASTERN CWA.
COLD FRONT TRAILING LOW ACROSS CENTRAL IOWA AND NORTHWEST MISSOURI
IS EXPECTED TO BE FOCUS FOR THUNDERSTORM INITIATION VERY LATE THIS
AFTERNOON OR EARLY THIS EVENING...AS LOW LEVEL FORCING ASSOCIATED
WITH CONVERGENCE ALONG THE FRONT WILL BE NEEDED TO COMBAT STRONG
EML CAPPING ALONG WITH SOME COOLING PROVIDED BY LARGE SCALE ASCENT
WITH HEIGHT FALLS AHEAD OF AMPLIFYING LARGE SCALE TROUGH
APPROACHING FROM THE WEST. VARIOUS CONVECTION-ALLOWING HIGH RES
MODELS SUCH AS THE HRRR/4.5 KM NCEP WRF SUGGEST STORMS WILL
INITIATE ALONG FRONT OVER FAR NORTHERN MO/SOUTHEAST IA TOWARD
00Z...THEN SPREAD EAST WITH THE FRONT INTO IL THIS EVENING. GIVEN
STRENGTH OF CAPPING INVERSION WOULD EXPECT STRONGEST ACTIVITY TO
REMAIN TIED TO THE FRONT...WITH GREATEST SEVERE THREAT LIKELY
ACROSS WEST CENTRAL IL. MORE FAVORABLE DIURNAL TIMING FOR AREAS
WEST/SOUTHWEST OF CWA SUGGEST POTENTIAL FOR MORE DISCRETE STORMS
THERE...BEFORE DEVELOPING INTO A MORE LINEAR NATURE AND PUSHING
ACROSS KLOT CWA TONIGHT. MESOSCALE MODELS INDICATE STORMS MAY
BECOME ORIENTED MORE WEST/SOUTHWEST TO EAST/NORTHEAST ACROSS
SOUTHERN PORTIONS OF FORECAST AREA EARLY MONDAY MORNING WHICH MAY
SUPPORT THREAT OF LOCALLY HEAVY RAINFALL WITH PWATS IN EXCESS OF
AN INCH.
FRONT TO CONTINUE TO SAG TO THE SOUTHEAST MONDAY AS MAIN UPPER
TROUGH AXIS MOVES ACROSS AREA. GUIDANCE CONTINUES TO SQUEEZE OUT
LIGHT QPF BENEATH UPPER TROUGH AXIS SO HAVE HELD ONTO SOME CHANCE
SHOWERS POPS.
NO BIG DEVIATIONS FROM GUIDANCE IN MID/EXTENDED PERIODS WITH SO
MUCH FOCUS IN SHORT TERM TODAY. SURFACE RIDGE MOVES IN LATE
MONDAY/TUESDAY BEFORE NEXT LOW MOVES ACROSS THE MIDWEST TUESDAY
NIGHT WITH NEXT CHANCE OF PRECIP. ANOTHER SYSTEM ARRIVES LATE IN
THE WEEK IN WHAT BECOMES A MORE PROGRESSIVE PATTERN THAN OF LATE.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* POWERFUL THUNDERSTORMS MOVING ACROSS NORTHEAST IL THIS EVENING
WITH THE POTENTIAL FOR LARGE HAIL...GUSTY WINDS AND HEAVY RAIN.
* THUNDERSTORM TIMING THIS EVENING.
* SOUTHERLY WINDS SHIFTING WEST BEHIND A COLD FRONT BY EARLY
MONDAY MORNING.
* POTENTIAL FOR LOW MVFR OR IFR CIGS OVERNIGHT INTO MONDAY
MORNING.
* STRONG/GUSTY NORTHWEST WINDS MONDAY. CMS
//DISCUSSION...UPDATED 00Z...
COLD FRONT MARCHING EAST ACROSS EAST CENTRAL IOWA EARLY THIS
EVENING WITH EXPLOSIVE THUNDERSTORM DEVELOPMENT ALONG THE FRONT.
ACARS SOUNDINGS STILL SHOW AN IMPRESSIVE CAP OR WARM LAYER OVER
THE TERMINALS PREVENTING THUNDERSTORM DEVELOPMENT. THIS CAP WILL
ERODE AS THE FRONT PUSHES EAST...SO EXPECT CURRENT ACTIVITY TO
CONTINUE MOVING EAST. TIMING MAY NEED TO BE TWEAKED WITH LATER
UPDATES BUT MID/LATE EVENING STILL ON TRACK.
MID LEVEL WAVE CATCHES UP WITH THE FRONT OVER THE AREA LATER
THIS EVENING AND THAT MAY SLOW THE FRONTS PROGRESS TO THE EAST/
SOUTHEAST WITH LINGERING SHOWERS NEAR OR OVER NORTHEAST IL INTO
THE EARLY MORNING HRS. AS THIS OCCURS AND THE COOLER ADVECTS INTO
THIS RAIN AND MOISTURE...EXPECT LOW CLOUDS TO DEVELOP AND HAVE
LOWERED CIGS TO 1KFT WITH IFR POSSIBLE. CIGS SHOULD LIFT MONDAY
MORNING.
EXTENSIVE CLOUD COVER ACROSS NORTHERN IL HAS PREVENT/MINIMIZED
MIXING AND NOW GRADIENT IS WEAKENING WITH THE APPROACH OF THE
SURFACE LOW. AS A RESULT...TRIMMED WIND SPEEDS/GUSTS A BIT. WINDS
WILL SHIFT TO THE WEST BEHIND THE FRONT AND THEN TO THE NORTHWEST
BY MORNING. COLD AIR ADVECTION AND MIXING WILL ALLOW NORTHWEST
WINDS TO INCREASE STEADILY MONDAY MORNING INTO THE AFTERNOON WITH
GUSTS INTO THE 25-30KT RANGE POSSIBLE. CMS
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM CONFIDENCE REGARDING STRENGTH/TIMING OF THUNDERSTORMS.
* LOW CONFIDENCE REGARDING WIND SPEEDS/GUSTS THIS EVENING.
* MEDIUM CONFIDENCE FOR LOW MVFR/IFR CIGS OVERNIGHT/MONDAY MORNING.
* MEDIUM CONFIDENCE REGARDING STRONG NORTHWEST WINDS MONDAY. CMS
//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...
TUESDAY...VFR.
WEDNESDAY...VFR. SLIGHT CHANCE OF SHOWERS.
THURSDAY...MVFR POSSIBLE. CHANCE OF SHOWERS. ISOLATED THUNDER.
FRIDAY...MVFR POSSIBLE. CHANCE OF SHOWERS.
SATURDAY...MVFR POSSIBLE. CHANCE OF SHOWERS AND THUNDER. CMS
&&
.MARINE...
221 PM CDT
A POTENT AREA OF LOW PRESSURE...CURRENTLY ACROSS IOWA...HAS
PRODUCED SIGNIFICANT SOUTHEASTERLY WINDS AHEAD OF IT. IN SPITE OF THE
FACT THAT WARM TEMPERATURES HAVE BEEN ADVECTING OVER THE COOL LAKE
WATERS...WINDS HAVE BEEN AROUND LOW END GALES ACROSS THE OPEN WATERS
AND ILLINOIS AND INDIANA NEAR SHORES. THEREFORE I UPDATED THE
FORECAST EARLIER TO ISSUE A GALE WARNING FOR THIS AFTERNOON. THE
WINDS SHOULD ABATE ACROSS THE LAKE BY EARLY EVENING AS THE SURFACE
LOW APPROACHES WESTERN LAKE MICHIGAN.
IT APPEARS THE WINDS WILL PICK UP AGAIN TOMORROW AFTERNOON AS THE
WINDS TURN NORTHWEST AND TRANSPORT COLDER AIR ACROSS THE LAKE.
BUFFER SOUNDINGS INDICATE AROUND 40 KT WITHIN THE MIXING LAYER
TOMORROW AFTERNOON AND EVENING. IT APPEARS THE BEST CHANCE FOR GALE
FORCE WINDS WILL OCCUR LATE TOMORROW AFTERNOON THROUGH EARLY TUESDAY
MORNING. GIVEN THAT THIS IS STILL A GOOD 24 HOURS OUT...I DECIDED TO
HOLD OFF ON A WARNING AND WILL LET THE OVERNIGHT SHIFT GET ANOTHER
LOOK AT IT BEFORE UPGRADING TO A WARNING.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 10 PM SUNDAY.
GALE WATCH...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...11 AM MONDAY TO 2 PM
TUESDAY.
&&Hazardous weather outlook, Apr 3, 4:28 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 428 PM CDT SUN APR 3 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 042130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 428 PM CDT SUN APR 3 2011 /528 PM EDT SUN APR 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY BE SEVERE WITH THE POTENTIAL TO PRODUCE: CLOUD TO GROUND LIGHTNING. LARGE HAIL OF 1 TO 2 INCHES. STRONG DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL. ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ACROSS SOUTHEAST IOWA VERY LATE THIS AFTERNOON OR EARLY THIS EVENING... AND THEN SPREAD EAST INTO ILLINOIS DURING THE EVENING HOURS AND INTO NORTHWEST INDIANA DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS. THUNDERSTORMS WOULD LIKELY AFFECT NORTH CENTRAL ILLINOIS AFTER 7 OR 8 PM...REACHING NORTHEAST ILLINOIS AFTER 9 OR 10 PM AND NORTHWEST INDIANA TOWARD MIDNIGHT. DISCUSSION: DEEP LOW PRESSURE OVER NORTHERN IOWA WILL TRACK NEAR THE ILLINOIS WISCONSIN BORDER TO SOUTHERN LAKE MICHIGAN THIS EVENING...AND TO CENTRAL LOWER MICHIGAN BY MONDAY MORNING. VERY WARM AND MOIST AIR WILL CONTINUE TO SPREAD NORTH ACROSS THE OUTLOOK AREA AHEAD OF THE LOW THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST IOWA AND NORTHERN MISSOURI ALONG A COLD FRONT TRAILING FROM THE LOW TOWARD EVENING...AND WILL MOVE INTO NORTHERN ILLINOIS DURING THE EVENING HOURS AND INTO INDIANA OVERNIGHT. THE COMBINATION OF WARM AND MOIST LOW LEVEL AIR...AND STRONG WINDS BOTH AT THE SURFACE AND ALOFT WILL SUPPORT THE DEVELOPMENT OF SEVERE STORMS...THOUGH WARM AIR ALOFT WILL LIKELY LIMIT THE DEVELOPMENT OF THUNDERSTORMS EXCEPT NEAR THE COLD FRONT. THEREFORE THE GREATEST POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO BE OVER WESTERN PORTIONS OF ILLINOIS AND THE WESTERN PORTIONS OF THE OUTLOOK AREA. STORMS MAY INITIALLY BE MORE DISCRETE AND MAY POSE A THREAT OF VERY LARGE HAIL...DAMAGING WINDS AND EVEN ISOLATED TORNADOES DURING THE EARLY TO MID EVENING HOURS. STORMS SHOULD EVENTUALLY MERGE INTO A SQUALL LINE...WITH THE MAIN THREAT SHIFTING TO DAMAGING WIND AS THE LINE PUSHES ACROSS THE EASTERN PORTIONS OF THE OUTLOOK AREA OVERNIGHT. SOME DECREASE IN INSTABILITY OVERNIGHT WILL LIKELY RESULT IN SOME WEAKENING OF STORMS AS THEY MOVE TO THE EAST. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL ALSO INCREASE OVERNIGHT...PARTICULARLY ACROSS SOUTHERN PARTS OF THE OUTLOOK AREA. GUSTY SOUTH WINDS AHEAD OF THE LOW WILL ALSO PRODUCE GUSTS UP TO 45 MPH PRIOR TO SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING ACROSS SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA...MAINLY SOUTHEAST OF A LINE FROM PONTIAC TO VALPARAISO. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING THROUGH THE NIGHT TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-042130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 428 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SOUTH GALES WILL DIMINISH THIS EVENING. HOWEVER...WINDS WILL REMAIN GUSTY AND MAY CONTINUE TO POSE A HAZARD TO SMALL CRAFT OVERNIGHT. THUNDERSTORMS ARE LIKELY OVERNIGHT AND MAY PRODUCE LOCALLY STRONG AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY THROUGH EARLY TUESDAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT AND SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-042130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 428 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SOUTHEAST GALE FORCE WINDS WILL AFFECT THE LAKE THIS EVENING. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE LAKE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTHWEST WINDS WILL INCREASE TO GALE FORCE MONDAY AND WILL CONTINUE INTO MONDAY NIGHT BEFORE DIMINISHING. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHERN LAKE MICHIGAN THURSDAY AND THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT AND SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
In the hours before
Special weather statement, Apr 3, 7:55 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 755 PM CDT SUN APR 3 2011 ILZ003-004-008-010-011-040300- WINNEBAGO-BOONE-OGLE-LEE-DE KALB- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON... DEKALB 755 PM CDT SUN APR 3 2011 AT 755 PM CDT...STRONG TO SEVERE THUNDERSTORMS WERE OCCURRING OVER PORTIONS OF EASTERN IOWA. THESE STORMS STRETCHED FROM 20 MILES EAST OF OTTUMWA...TO NEAR DUBUQUE. THESE STORMS WERE MOVING TO THE NORTHEAST AT 40 MPH...AND WILL MOVE INTO NORTHWEST ILLINOIS AFTER 8 PM. IF THESE STORMS MAINTAIN THEIR CURRENT MOVEMENT THEY SHOULD REACH THE DIXON...BYRON...ROCKFORD AND POPLAR GROVE AREAS BETWEEN 915 PM AND 1030 PM CDT. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND WINDS IN EXCESS OF 60 MPH...AND MAY REMAIN CAPABLE OF PRODUCING SEVERE WEATHER AS THEY MOVE INTO NORTH CENTRAL ILLINOIS LATER THIS EVENING. IN ADDITION...A WARM FRONTAL BOUNDARY ACROSS FAR NORTHERN ILLINOIS WILL PROVIDE BACKED LOW LEVEL WINDS WHICH MAY ENHANCE THE THREAT OF TORNADOES. A TORNADO WATCH IS IN EFFECT FOR A PORTION OF NORTHWEST AND NORTH CENTRAL ILLINOIS UNTIL MIDNIGHT CDT. RATZER
Special weather statement, Apr 3, 8:59 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
859 PM CDT SUN APR 3 2011
ILZ008-010-040300-
LEE IL-OGLE IL- 859 PM CDT SUN APR 3 2011
...SIGNIFICANT WEATHER ALERT...
AT 856 PM CDT/956 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF POLO...MOVING
EAST AT 55 MPH.
NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM. THIS STORM COULD
STRENGTHEN. SO REMAIN ALERT FOR ANY WARNINGS THAT MAY BE ISSUED.
LOCATIONS IMPACTED INCLUDE...
POLO... NELSON... DIXON...
MOUNT MORRIS... LEAF RIVER... OREGON...
FRANKLIN GROVE... BYRON... ASHTON...
STILLMAN VALLEY... STEWARD... ROCHELLE...
HILLCREST... DAVIS JUNCTION... CRESTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...VIADUCTS...
UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4209 8969 4215 8919 4215 8897 4173 8896
4175 8964 4193 8964 4193 8968
MDBThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:59 PM CDT | Special Weather Statement | LOT | Lee, Ogle | 61 min |
| Apr 3, 9:21 PM CDT | Special Weather Statement | LOT | Lake | 9 min |
| Apr 3, 9:22 PM CDT | Special Marine Warning | LOT | 26 min | |
| Apr 3, 9:22 PM CDT | Special Weather Statement | LOT | Lake | 8 min |
| Apr 3, 9:44 PM CDT | Special Weather Statement | LOT | Lee | 31 min |
| Apr 3, 9:50 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 40 min |
| Apr 3, 9:59 PM CDT | Special Weather Statement | LOT | LaSalle | 61 min |
| Apr 3, 10:04 PM CDT | Special Weather Statement | LOT | Kane, Kendall | 56 min |
| Apr 3, 10:11 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle | 64 min |
| Apr 3, 10:46 PM CDT | Special Weather Statement | LOT | Cook, DuPage | 29 min |
| Apr 3, 10:51 PM CDT | Special Marine Warning | LOT | 54 min | |
| Apr 3, 11:09 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 42 min |
| Apr 3, 11:33 PM CDT | Special Weather Statement | LOT | LaSalle | 27 min |
| Apr 3, 11:39 PM CDT | Special Weather Statement | LOT | DeKalb, DuPage, Kane | 51 min |
| Apr 4, 12:30 AM CDT | Special Weather Statement | LOT | Cook, DuPage, Grundy, Kane, Kendall, Lake and 1 more | 60 min |
| Apr 4, 12:42 AM CDT | Special Weather Statement | LOT | LaSalle, Livingston | 63 min |
| Apr 4, 3:15 AM CDT | Gale Warning | LOT | 24 hr | |
| Apr 4, 3:15 AM CDT | Small Craft Advisory | LOT | 34 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.